Drought, Benton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
S. Drought Monitor.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
With another below normal rainfall deficit continuing across several counties in northwestern portions of Middle Tennessee during the month of February, these counties continued to remain under the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor. However, by the end of the month, enough rainfall had occurred that ground moisture levels reached normal levels for this time of year across these counties, and thus the D2 Severe Drought Classification for these counties ended.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 31, 11:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1124 PM CST MON JAN 31 2011 .UPDATE...FOR AVIATION. && .AVIATION...06Z TAFS. VARIABLE CIGS AND VSBYS ACROSS THE AREA LEAD TO LOW CONFIDENCE ON SPECIFIC CATEGORIES OVERNIGHT...EXPECT SEVERAL AMENDMENTS. THROUGH THIS TAF PERIOD...A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE OVER THE LOWER MS VALLEY...FEEDING MOIST AIR ACROSS A WARM FRONTAL ZONE. WIDESPREAD MVFR CIGS/VSBYS CAN BE EXPECTED WITH CIGS DROPPING TO IFR AT TIMES THROUGH 15Z. THE LOW PRESSURE WILL MOVE CLOSER CAUSING GUSTY WINDS OVER 30 KT BY 18Z. +TSRA WITH PERIODS OF IFR AND GUSTS OVER 35 KT WILL DEVELOP AROUND 20Z AT BNA...23Z AT CSV. FROPA EXPECTED AT BNA AROUND 03Z WITH IMPROVING VSBYS...BUT VERY GUSTY WINDS. 13 && .PREV DISCUSSION... /ISSUED 946 PM CST MON JAN 31 2011/ UPDATE... WITH NO APPARENT SIGNIFICANT TRIGGER FOR LIGHT RAINFALL THRU MUCH OF THE REMAINDER OF TONIGHT...WILL CUT RAINFALL CHANCES BACK TO SLIGHT FOR THE TONIGHT PERIOD ALSO. OTHERWISE...FORECAST AND BELOW FORECAST REASONING REMAINS ON TRACK. NEW 00Z GFS/NAM MODEL RUN SOLUTIONS CONTINUING TO SHOW A TIGHT SFC PRESSURE GRADIENT POTENTIAL STARTING TUE AFTERNOON AND CONTINUING THRU TUE NIGHT... AND THUS WILL CONTINUE WIND ADVISORY ACROSS THE MID STATE DURING THIS TIME PERIOD. WILL REFRESH...IF NEEDED...AND SEND OUT UPDATE TO WIND ADVISORY BY TOP OF THE HOUR. PREV DISCUSSION.../ISSUED 318 PM CST MON JAN 31 2011/ DISCUSSION... WARM FRONT PUSHING NORTHWARD ACROSS MIDDLE TN AT THIS TIME. TEMPS IN THE 50S ARE NOW COMMON AS FAR NORTH AS WILLIAMSON COUNTY WHILE NEAR 40 TEMPS REMAIN ACROSS THE TN/KY BORDER. NOT MUCH PRECIP TO SPEAK OF...JUST A FEW SHOWERS ACROSS THE FAR NORTHERN PLATEAU. THE WARM AIR SHOULD WIN OUT OVERNIGHT AS THE WARM FRONT PUSHES NORTH OF THE MID STATE. TEMP FORECASTING WILL BE RATHER DIFFICULT OVERNIGHT AS ONLY MINIMAL DIURNAL COOLING IS EXPECTED. PRECIP WISE...SCT LIGHT RAIN SHOWERS WILL BE AN ONGOING POSSIBILITY. BUT...DYNAMICS LOOK WEAK SO I WILL UNDERCUT THE PRECIP GUIDANCE. ON TUESDAY...UPPER TROUGH AXIS TO STRENGTHEN OVER THE PLAINS AND BECOME MORE NEGATIVELY TILTED. THIS WILL TRANSLATE INTO GOOD CYCLOGENESIS WITH A SFC LOW EXPECTED TO TRACK FROM HOUSTON THROUGH MEMPHIS BY 00Z WED. GRADIENT TO REALLY TIGHTEN UP DURING THE DAY AND WE ARE STILL SCHEDULED TO REACH WIND ADVISORY CRITERIA BY MID AFTERNOON. WIND SPEEDS WILL INCREASE THROUGH THE EVENING WITH 35KT TO 40KT GUSTS COMMONPLACE ACROSS THE AREA. AS FOR THE PRECIP...IT LOOKS AS THOUGH THE HEAVIER SHOWERS AND TSTMS WILL HOLD OFF UNTIL TUESDAY AFTERNOON. THE ACTUALLY FRONTAL BOUNDARY WILL MOVE THROUGH WED EVENING. THE HEAVIEST RAINFALL WILL BE OVER WESTERN TN WHERE THE ACTUAL PASSAGE OF THE SFC LOW OCCURS. STILL THOUGH...ONE HALF TO 1 INCH RAINFALL AMOUNTS CAN BE EXPECTED WEST OF THE PLATEAU...WITH ONE QUARTER TO ONE HALF INCHES FOR THE PLATEAU. AS FOR ANY SEVERE THREAT...COULD SEE SOME ISOL SEVERE ACROSS THE WESTERN QUARTER OF THE AREA AS THE 850 MB JET REACHES 75 KTS - 80 KTS AND SHOWALTER VALUES FALL TO ZERO. OTW...INSTABILITY DOES NOT LOOK STRONG ENOUGH AT THIS TIME FOR A MORE WIDESPREAD SEVERE EVENT. TEMPS WILL DROP RAPIDLY BEHIND THE COLD FRONT. TUESDAY EVENING TEMPS IN THE 50S WILL DROP DOWN INTO THE UPPER 20S TO NEAR 30 BY WEDNESDAY MORNING. WIND SPEEDS BY SUNRISE WED MORNING WILL DECREASE. BUT...WITH A 15 TO 20 MPH WIND...WIND CHILL VALUES IN THE TEENS CAN BE EXPECTED AT THE BUS STOPS FOR WED MORNING. A FEW FLURRIES WILL CONTINUE ACROSS THE NORTHEAST HALF OF THE MID STATE FOR LATE TUESDAY NIGHT AND EARLY WED MORNING. 850 MB MOISTURE REALLY DECREASE PRIOR TO THE ARRIVAL OF THE COLD AIR LATE TUESDAY NIGHT. THUS...I AM NOT EXPECTING MUCH MORE THAN FLURRIES AS THE COLDER AIR WORKS IN....PERHAPS A FEW SNOW SHOWERS FOR OUR PLATEAU. IN THE EXTENDED FCST...SFC HIGH BUILDS IN AND MODERATES THU AND FRIDAY. AT THE SAME TIME...STORM SYSTEM DEVELOPS OVER THE GULF AND MOVES ACROSS FL. MOISTURE WILL SPREAD NORTHWARD BUT ITS UNCERTAIN AS TO HOW FAR NORTH THE MOISTURE WILL GET. UPPER SUPPORT WILL THEN SWING THROUGH OVER THE WEEKEND AND PROVIDE A CONTINUING CHANCE OF RAIN OR SNOW. BEST CHANCE OF RAIN OR SNOW APPEARS TO BE FRIDAY AND FRIDAY NT AS THE BETTER UPPER ENERGY REACHES THE AREA. WARMER WEATHER EXPECTED FROM SUNDAY AND MONDAY WITH A CHANCE OF RAIN RETURNING. THEN...COLD WEATHER TO RETURN ONCE AGAIN FOR DAYS 8-10. 21 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY FOR TNZ008>011-028>034-062>066-075-077>080. WIND ADVISORY FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY FOR TNZ005>007-022>027-056>061-093>095. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CST MON JAN 31 2011 TNZ008>011-028>034-062>066-075-077>080-011100- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 545 PM CST MON JAN 31 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ...WIND ADVISORY IN EFFECT FOR LATE TUESDAY AFTERNOON AND TUESDAY NIGHT... STRONG LOW PRESSURE INFLUENCES WILL MOVE INTO THE AREA TUESDAY AFTERNOON AND EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED IN ADVANCE OF THIS SURFACE LOW PRESSURE SYSTEM. SUSTAINED SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL ALSO BE POSSIBLE. WARM MOIST AIR AND STRONG LOW LEVEL WINDS COULD ALSO PRODUCE ISOLATED SEVERE THUNDERSTORMS. AS A RESULT...SOME SHALLOW ROOTED TREES MAY BE BLOWN OVER. LOOSE ITEMS LIKE PATIO FURNITURE AND GARBAGE CANS MAY ALSO BE BLOWN AROUND. ANY HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. AFTER THE COLD FRONT PASSES TUESDAY NIGHT...TEMPERATURES WILL DROP RAPIDLY BEHIND THE FRONT. HIGH TEMPERATURES FOR WEDNESDAY WILL ONLY BE IN THE MID 30S. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>027-056>061-093>095-011100- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- 545 PM CST MON JAN 31 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG LOW PRESSURE INFLUENCES WILL MOVE INTO THE AREA TUESDAY AFTERNOON AND EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED IN ADVANCE OF THIS SURFACE LOW PRESSURE SYSTEM. SUSTAINED SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL ALSO BE POSSIBLE. WARM MOIST AIR AND STRONG LOW LEVEL WINDS COULD ALSO PRODUCE ISOLATED SEVERE THUNDERSTORMS. AS A RESULT...SOME SHALLOW ROOTED TREES MAY BE BLOWN OVER. LOOSE ITEMS LIKE PATIO FURNITURE AND GARBAGE CANS MAY ALSO BE BLOWN AROUND. ANY HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. AFTER THE COLD FRONT PASSES TUESDAY NIGHT...TEMPERATURES WILL DROP RAPIDLY BEHIND THE FRONT. HIGH TEMPERATURES FOR WEDNESDAY WILL ONLY BE IN THE MID 30S. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283217, 283218, 283219, 283220, 283221.